I have always had normal blood pressure, 110-120/60-70 until the last few months. My pressure suddenly went up to 150-170/90-110 sometime between March and May of this year. My doctor put me on 160mg Diovan, and the pressure has decreased, but not to my normal levels. I do not smoke (last 5 years) or drink, and exercise regularly (weights). I am not overweight, I am 49 yrs old. I do have atherosclerosis (PAD). My doctor ordered a blood work up and a regular ultrasound of my kidneys, but nothing was found. I did some research, and Renal artery stenosis seemed likely to pertain to my situation (with PAD hitory). Are there any other causes I could discuss with my doctor? Thanks
The consideration of RAS as a cause of your new onset hypertension is appropriate.
Ultrasound is the testing modality but it has to be ordered by stating what problem is being evaluated to get the correct information. A general ultrasound for kidney disease may look only at kidney size while a vascular ultrasound for RAS evaluates velocity within the renal arteries as well as resistance within the blood vesses and a renal artery to aortic velocity ratio. Discuss what information was looked for on the ultrasound with your doctor and make sure that the lab evaluating you is ICAVL accredited for vascular ultrasound. This increases the chance of a quality test as ultrasound is very technologist dependent. thanks and good luck
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.